Alert archive / Missouri / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 116, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 29, 2012, 12:27 AM CDT for Maries County, Phelps County, Missouri. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 29, 2012, 12:27 AM CDT (05:27 UTC)
- Expired
- May 29, 2012, 1:19 AM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Maries County, MO, Phelps County, MO
The radar
The St Louis radar (KLSX), 120 km from the middle of the area, began a volume at 05:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1923 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 1564 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
605
WUUS53 KSGF 290527
SVRSGF
MOC125-161-290630-
/O.NEW.KSGF.SV.W.0116.120529T0527Z-120529T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1227 AM CDT TUE MAY 29 2012
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN MARIES COUNTY IN CENTRAL MISSOURI...
NORTHERN PHELPS COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 130 AM CDT
* AT 1223 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
NORTHWEST OF NEWBURG...AND MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
ROLLA...NEWBURG...DOOLITTLE...ST. JAMES...NORTHWYE...VICHY AND
ROSATI.
INTERSTATE 44 BETWEEN MILE MARKERS 169 AND 199 WILL ALSO BE IMPACTED
BY THE SEVERE THUNDERSTORM.
THIS WARNING WILL REPLACE THE PREVIOUS SEVERE THUNDERSTORM WARNING
FOR MARIES AND PHELPS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3784 9202 3802 9202 3824 9164 3816 9163
3816 9153 3800 9152
TIME...MOT...LOC 0527Z 237DEG 21KT 3798 9197
HAIL...1.00IN
WIND...60 MPH
$$
SCHAUMANN2 follow-up statements
312
WWUS53 KSGF 290549
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1249 AM CDT TUE MAY 29 2012
MOC125-161-290630-
/O.CON.KSGF.SV.W.0116.000000T0000Z-120529T0630Z/
MARIES MO-PHELPS MO-
1249 AM CDT TUE MAY 29 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
PHELPS AND SOUTHEASTERN MARIES COUNTIES UNTIL 130 AM CDT...
AT 1244 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM ST. JAMES TO NEWBURG...AND MOVING EAST AT 15 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
ST. JAMES AND ROSATI.
INTERSTATE 44 BETWEEN MILE MARKERS 171 AND 199 WILL ALSO BE IMPACTED
BY SEVERE THUNDERSTORMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3787 9199 3802 9199 3820 9163 3816 9163
3816 9153 3802 9152
TIME...MOT...LOC 0549Z 287DEG 12KT 3802 9164 3786 9193
HAIL...1.00IN
WIND...60 MPH
$$
SCHAUMANN974
WWUS53 KSGF 290619
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
119 AM CDT TUE MAY 29 2012
MOC125-161-290628-
/O.CAN.KSGF.SV.W.0116.000000T0000Z-120529T0630Z/
MARIES MO-PHELPS MO-
119 AM CDT TUE MAY 29 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN PHELPS AND
SOUTHEASTERN MARIES COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 3787 9199 3802 9199 3820 9163 3816 9163
3816 9153 3802 9152
TIME...MOT...LOC 0618Z 287DEG 12KT 3799 9152 3783 9181
$$
SCHAUMANNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 8:38 PM CDT, 3 hours 49 minutes earlier.
Area forecast discussion, May 28, 8:38 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 838 PM CDT MON MAY 28 2012 ...MESOSCALE CONVECTIVE DISCUSSION... .UPDATE... A WEAK COLD FRONT CONTINUES TO SLIDE SOUTH TOWARDS THE AREA THIS EVENING. AS OF 8 PM CDT...THE FRONT EXTENDED FROM HANNIBAL MISSOURI TO CHANUTE KANSAS ON TO THE SOUTHWEST INTO CENTRAL TEXAS. THE ATMOSPHERE REMAINS UNSTABLE WITH LITTLE IN THE WAY OF A CAP...THOUGH SHEAR REMAINS MORE ON THE WEAKER SIDE. THE MID LEVELS REMAIN QUITE DRY...WHICH IS HELPING TO LIMIT THE COVERAGE IN THUNDERSTORM DEVELOPMENT SO FAR THIS EVENING. STILL SOME ISOLATED TO SCATTERED STORMS WILL CONTINUE TO DEVELOP FROM CENTRAL MISSOURI INTO SOUTHEASTERN KANSAS ALONG THE FRONT AS IT SLIDES THROUGH THE REGION THIS EVENING INTO THE OVERNIGHT HOURS. THERE COULD STILL BE A FEW STRONG TO MARGINALLY SEVERE STORMS WITH HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS POSSIBLE OVER THE NEXT COUPLE HOURS. AFTER THAT INSATIABILITY SHOULD START TO WEAKEN. OVERALL WITH THE DRY AIR IN PLACE THE SEVERE RISK AND COVERAGE OF STORMS SHOULD BE MORE LIMITED THROUGH THE REST OF THE NIGHT. WISE && .DISCUSSION... THE NEXT 72 HOURS WILL BRING THREE SEPARATE PRECIPITATION EVENTS TO THE THE MISSOURI OZARKS AND FAR SOUTHEASTERN KANSAS. A WEAK COLD FRONT EXTENDING SOUTHWARD FROM WISCONSIN THROUGH IOWA AND INTO EAST CENTRAL KANSAS WILL SLOWLY PUSH SOUTHEASTWARD THROUGH THE OZARKS THIS AFTERNOON AND EARLY THIS EVENING. WHILE THERE IS PLENTY OF CAPE AVAILABLE...ON THE ORDER OF 3000 (J/KG COMPUTED) LATE THIS AFTERNOON...MODELS GENERALLY HOLD OFF ON MAX PRECIPITATION DEVELOPMENT UNTIL AFTER SUNSET AS THIS FRONTAL BOUNDARY SLOWS DOWN OVER SOUTHERN MISSOURI. BULK WIND SHEAR (0 TO 6 KM) INCREASES FROM APPROXIMATELY 25 KTS TO 35 KTS OVER NIGHT SO THIS MAY ASSIST WITH SOME STORM ORGANIZATION AFTER SUNSET. THIS SURFACE FRONTAL SYSTEM HAS RELATIVELY WEAK FORCING AS IT BECOMES NEARLY ALIGNED WITH THE UPPER LEVEL FLOW LATE TODAY SO NOCTURNAL PRECIPITATION MAXIMUM EVIDENT IN THE NAM/SREF AND GFS IS GENERALLY SUPPORTED BY A WEAK SHORTWAVE APPROACHING FROM THE WEST...SLIGHTLY SOUTHERLY FLOW IMPINGING ON THIS FRONTAL BOUNDARY AND SOMEWHAT INCREASED WIND SHEAR. GIVEN THIS SYNOPTIC PATTERN...A FEW STRONGER STORMS TO MARGINALLY SEVERE STORMS ARE POSSIBLE LATE THIS AFTERNOON AND TONIGHT BUT DUE TO THE LACK OF STRONG DYNAMIC FORCING WE DO NOT EXPECT ANY WIDESPREAD SEVERE OUTBREAK AT THIS TIME. MODELS PUSH THIS WEAK FRONTAL BOUNDARY SOUTHWARD INTO OKLAHOMA ARKANSAS BY EARLY TUESDAY...BRINGING A GENERALLY SUNNY AND PLEASANT DAY TO THE AREA...ALBEIT BRIEFLY. FOR TUESDAY AFTERNOON/EVENING INTO THE EARLY MORNING HOURS WEDNESDAY...THE AFOREMENTIONED FRONTAL BOUNDARY OVER OKLAHOMA WILL SERVE AS A FOCAL POINT FOR AFTERNOON CONVECTION OVER THE CENTRAL OKLAHOMA/KANSAS BORDER AREA. NAM/SREF/GFS ALL HINT AT A LATE AFTERNOON MCS FORMING IN THE AREA FROM PARENT CONVECTION AND TRACKING EASTWARD TOWARD SOUTHWESTERN MISSOURI AND DISSIPATING DURING THE EARLY WEDNESDAY MORNING HOURS. AT THE SAME TIME...A SECOND WEAK SHORT WAVE APPROACHING FROM THE WEST WILL PROVIDE THE PRIMARY SUPPORT FOR THIS POTENTIAL EAST TO SOUTHEASTWARD MOVING MCS. AFTER SOMEWHAT OF A BREAK...THE THIRD ROUND OF PRECIPITATION WILL IMPACT THE AREA WEDNESDAY NIGHT INTO THURSDAY. THIS PARTICULAR EVENT...UNLIKE THE FIRST TWO...WILL HAVE MODERATE TO STRONG UPPER LEVEL SUPPORT FOR THIS TIME OF YEAR AS A RATHER DYNAMIC...PROGRESSIVE AND SHARPENING SHORT WAVE TROF EMBEDDED IN THE NOW STRONGER NORTHWESTERLY UPPER LEVEL FLOW INTERACTS WITH PRE- EXISTING BOUNDARIES IN THE AREA AND MOVES EASTWARD THROUGH THE REGION. MODELS DEPICT A SURFACE LOW FORMING OVER NORTH CENTRAL TEXAS WITH AN INVERTED TROF EXTENDING NORTHWARD TOWARD SOUTHEASTERN NEBRASKA NEBRASKA AROUND MIDNIGHT. THIS FEATURE PROGRESSES EASTWARD INTO THE EARLY MORNING HOURS...APPROACHING THE MISSISSIPPI VALLEY LATER ON THURSDAY. WITH A STRONG LOW LEVEL SOUTHERLY FLOW SETTING UP AHEAD OF THIS SHORT WAVE...WE WILL LIKELY SEE OUR BEST CHANCE OF SIGNIFICANT STABLE AND WIDESPREAD PRECIPITATION...ON THE ORDER OF AN INCH OR SO...FOR THE AREA. SEASONABLY STRONG HIGH PRESSURE AND COOLER SURFACE AIR TO THE NORTH OF THIS FEATURE WILL HELP GENERATE AN OVERRUNNING PRECIPITATION SCENARIO...MORE LIKE EARLY SPRING. HOWEVER...DUE TO THE RELATIVELY STRONG DYNAMIC FORCING...RAPID PROGRESSION AND SUBSEQUENT HEIGHT FALLS WITH THIS SYSTEM...WILL NOT RULE OUT ANY EMBEDDED CONVECTION. WILL MONITOR THE EVOLUTION OF THIS SEASONABLY STRONG EVENT VERY CLOSELY AS WE ARE STILL SEEING SIGNIFICANT VARIANCE BETWEEN MODEL RUNS. EXPECT GRADUAL CLEARING ON THURSDAY WITH PRECIPITATION TAPERING OFF OVER THE EASTERN OZARKS BY LATE AFTERNOON. FOR FRIDAY THOUGHT MONDAY... GFS AND ECMWF DIFFER SOMEWHAT FOR FRIDAYS SOLUTION IN BASIC HANDLING OF THE AFOREMENTIONED SHORT WAVE TROF. GFS FORMS AND DEEPENS A CLOSED UPPER LEVEL VORTEX OVER EASTERN NEBRASKA...THEN BRINGS IT SOUTHWARD OVER MISSOURI FOR FRIDAY. THE ECMWF KEEPS A MORE OPEN SOLUTION WITH A CUTOFF WELL TO THE NORTH AND A SECOND TROF/VORT MAX PUSHING THROUGH THE AREA ON FRIDAY. THUS...LEFT SOME CLOUDINESS AND A CHANCE OF LIGHTER PRECIP IN THE FORECAST FOR EARLY IN THE DAY FRIDAY. FOR THE REMAINDER OF THE OUTLOOK...EXPECT HIGH PRESSURE OVER THE PLAINS STATES FRIDAY TO TRACK SOUTHEASTWARD TO THE SOUTHEASTERN UNITED STATED BY SUNDAY INTO MONDAY. OUTSIDE OF A SLIGHT RISK OF AN AFTERNOON SHOWER LATE SATURDAY OR SUNDAY...THIS PATTERN WILL GIVE US A GENERALLY FAIR AND COOLER WEATHER PATTERN INTO THE WEEKEND WITH SEASONABLY COOL TEMPERATURES ON FRIDAY AND SATURDAY...WARMING BACK INTO THE 80S FOR SUNDAY AND MONDAY. && .AVIATION... FOR THE 00Z KSGF...KJLN AND KBBG TAFS...A COLD FRONT CURRENTLY EXTENDING FROM SOUTHEASTERN IOWA TO NORTH CENTRAL OKLAHOMA WILL CONTINUE TO SLOWLY SAG SOUTH THIS EVENING INTO THE OVERNIGHT HOURS. SOME ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE ALONG THE FRONT. HAVE NOT INCLUDED THUNDERSTORMS OR SHOWERS IN THE TAFS DUE TO THE ISOLATED TO SCATTERED NATURE OF THIS ACTIVITY...SO CONFIDENCE IN A TAF SITE BEING AFFECTED WAS TOO LOW TO INCLUDED. WINDS WILL SWITCH FROM THE SOUTH TO NORTHWEST BEHIND THE FRONT AND THEN BECOME VARIABLE INTO TUESDAY AS HIGH PRESSURE MOVES OVER THE AREA. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE PLAINS TOMORROW AFTERNOON AND PUSH SOUTHEAST TOWARDS THE AREA. AT THIS TIME IF THE AREA IS AFFECTED IT APPEARS IT WOULD BE AFTER 0OZ ON WEDNESDAY. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, May 28, 8:33 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 833 PM CDT MON MAY 28 2012 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-300145- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 833 PM CDT MON MAY 28 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. LIMITED LIGHTNING RISK. DISCUSSION... ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS EVENING INTO THE OVERNIGHT HOURS AS A COLD FRONT MOVES THROUGH THE AREA. A FEW STORMS COULD BECOME STRONG TO MARGINALLY SEVERE THROUGH LATE THIS EVENING. LARGE HAIL TO THE SIZE OF QUARTERS AND DAMAGING WIND GUSTS WILL BE THE PRIMARY RISK. OTHERWISE OCCASIONAL LIGHTNING STRIKES AND BRIEF HEAVY RAINFALL CAN BE EXPECTED WITH ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE EXPECTED TUESDAY NIGHT THROUGH THURSDAY...AS A SERIES OF TWO DISTURBANCES APPROACH THE REGION FROM THE WEST. A FEW STORMS COULD BECOME STRONG TO MARGINALLY SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) WFO SGF
In the hours before
Special weather statement, May 28, 10:19 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1019 PM CDT MON MAY 28 2012
KSZ073-MOZ066-290345-
BOURBON KS-VERNON MO-
1019 PM CDT MON MAY 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BOURBON AND VERNON
COUNTIES UNTIL 1045 PM CDT...
AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HORTON TO 5 MILES
NORTHEAST OF PAWNEE STATION...MOVING SOUTHEAST AT 10 MPH. PENNY SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BRONAUGH...DEERFIELD...GARLAND...
HARWOOD...HIATTVILLE...HORTON...MOUNDVILLE...NEVADA...PAWNEE
STATION...RICHARDS AND WALKER.
PEOPLE IN SOUTHEASTERN BOURBON AND VERNON COUNTIES...INCLUDING NEVADA
AND WALKER...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN.
LAT...LON 3804 9435 3793 9407 3765 9451 3765 9461
3767 9462 3767 9478 3772 9488
TIME...MOT...LOC 0319Z 305DEG 9KT 3794 9435 3772 9470
SCHAUMANNLocal storm report, May 28, 10:36 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1036 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL SCAMMON 37.28N 94.82W
05/28/2012 E0.50 INCH CHEROKEE KS EMERGENCY MNGR
DIME HAIL REPORTED. SMALL LIMBS ALSO REPORTED DOWN.
&&
DSASpecial weather statement, May 28, 10:54 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1054 PM CDT MON MAY 28 2012
MOZ058-290430-
MARIES MO-
1054 PM CDT MON MAY 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARIES COUNTY UNTIL
1130 PM CDT...
AT 1050 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR BELLE...OR 15 MILES SOUTHWEST OF
OWENSVILLE...MOVING NORTHEAST AT 10 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE BELLE.
PEOPLE IN NORTHEASTERN MARIES COUNTY...INCLUDING BELLE...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS
AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3829 9163 3822 9164 3817 9183 3828 9190
3830 9187 3830 9165
TIME...MOT...LOC 0354Z 237DEG 7KT 3826 9175
SCHAUMANNSpecial weather statement, May 28, 11:22 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1122 PM CDT MON MAY 28 2012
MOZ058-070-071-290445-
MARIES MO-PHELPS MO-PULASKI MO-
1122 PM CDT MON MAY 28 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PULASKI...
SOUTHWESTERN MARIES AND WEST CENTRAL PHELPS COUNTIES UNTIL 1145 PM
CDT...
AT 1120 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF DIXON...OR 10 MILES NORTH OF
WAYNESVILLE...MOVING EAST AT 20 MPH. PENNY SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE DIXON AND JEROME.
INTERSTATE 44 BETWEEN MILE MARKERS 166 AND 177 WILL ALSO BE IMPACTED
BY THIS STORM.
PEOPLE IN NORTHEASTERN PULASKI...SOUTHWESTERN MARIES AND WESTERN
PHELPS COUNTIES...INCLUDING DIXON...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3816 9197 3792 9187 3786 9222 3802 9226
3802 9219 3806 9218
TIME...MOT...LOC 0422Z 254DEG 18KT 3797 9217
SCHAUMANNLocal storm report, May 28, 11:31 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1131 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 PM HAIL DIXON 37.99N 92.09W
05/28/2012 E1.00 INCH PULASKI MO TRAINED SPOTTER
DIME TO QUARTER SIZED HAIL.
&&
DSALocal storm report, May 28, 11:49 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 PM CDT MON MAY 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1141 PM TSTM WND GST 1 N VICHY 38.13N 91.77W
05/28/2012 M48 MPH MARIES MO ASOS
KVIH ROLLA VICHY AIRPORT.
&&
DSAThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 9:33 PM CDT | Severe Thunderstorm Warning | SGF | Morgan | 42 min |
| May 28, 10:19 PM CDT | Special Weather Statement | SGF | Vernon | 26 min |
| May 28, 10:54 PM CDT | Special Weather Statement | SGF | Maries | 36 min |
| May 28, 10:58 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 32 min |
| May 28, 11:22 PM CDT | Special Weather Statement | SGF | Maries | 23 min |
| May 28, 11:27 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 48 min |
| May 28, 11:32 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps, Pulaski | 28 min |
| May 28, 11:42 PM CDT | Areal Flood Advisory | SGF | Maries | 6 hr |
| May 29, 12:01 AM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 44 min |
| May 29, 12:07 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 38 min |
| May 29, 12:32 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Polk | 43 min |
| May 29, 12:39 AM CDT | Flash Flood Warning | SGF | Maries, Phelps, Pulaski | 6 hr |
| May 29, 12:41 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 49 min |
| May 29, 12:47 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Lawrence | 43 min |
| May 29, 12:56 AM CDT | Severe Thunderstorm Warning | SGF | Greene | 64 min |
| May 29, 1:34 AM CDT | Severe Thunderstorm Warning | SGF | McDonald | 27 min |
| May 29, 1:35 AM CDT | Severe Thunderstorm Warning | SGF | Phelps, Pulaski | 40 min |
| May 29, 6:59 AM CDT | Areal Flood Advisory | SGF | Pulaski | 3 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.